Skip to main content

Does buspar cause weight gain or weight loss?

5 Answers

Cicadia-322 12 April 2019

I've noticed once I switched from 60mg a day to 30mg, my appetite fluctuates.

I've lowered my dose because 60mg made me feel real drowsy and I lost my appetite.

I've been on 30mg for about a month now and I've noticed I've lost about 20lbs.

During the transition, my anxiety spiked and I was naseus every time I ate food. I can eat normally now but the weight loss is concerning.

Votes: +0
annmckenna 22 April 2018

I started taking 5mg twice daily about a month ago and have noticed that I am eating more than usual. I don’t think I necessarily feel more hungry but when I do eat, I definitely eat more than I usually do and have gained 2 lbs recently. I believe Buspar is decreasing my ability to feel satiated.

Votes: +0
Alex_32 8 Feb 2018

Never been on it so I can’t say, sorry.

Votes: +0
Kerrieburch 7 Feb 2018

I've had no appetite since taking Buspar for over a year and a half

Votes: +0
WildcatVet 19 Dec 2017

Hi! It can go either way but buspirone is considered pretty neutral so changes in weight are uncommon:

"Metabolic
Uncommon (0.1% to 1% of users): Weight gain, weight loss"

Regards,

Votes: +0
goulaisgirl 18 May 2018

I am just starting Buspar today and I am concerned about weight gain, so thank you for this info:)

Drugs.com free discount card

Related topics

buspar, obesity, anxiety, panic disorder, weight

Further information

Similar questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.